Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

coming off Gedarel

(7 Posts)
SarahPatricia Sun 23-Feb-14 22:36:18

Hi
Need some Advice - I've been on this pill for 4 years. Me and my man are thinking of possibly in the near future of trying for a baby smile
I read the pill leaflet and it says nothing snout stopping, just to do it st the end of s cycle. But an internet site said this was the worst ever pill to come off! Periods going hay-wire, hormones all over the place, being sick, no sex drive, spots, bloating...... Another site said it stays in you system and can effect fertility for up to a year after stopping taking it!
Anyone have any experiences of it?
If I had know this when the doctor gave it to me I would have asked for a different sort sad
I know my man will be supportive but quite honestly I have just got myself happy with the way I look, changing shape/look is ok for having a baby; but for a drug it seems unfair! (selfish but true)

SarahPatricia Sun 23-Feb-14 22:44:33

It won't effect our decision, just help me prepare for what is to come.......

sparkle101 Sat 01-Mar-14 19:45:31

This is the pill I was prescribed when marvelon was unavailable for a while and think it's the same pill just different brand name.

I was on it for about six years and stopped at the end of a pack. It took me four months to conceive ds and six to conceive dd (came off before both).

Personally the main issue I had was with dry skin, around my eye and my scalp became very dry, itchy and got a bit infected. My hormones were fine and I found I preferred it to a hormone induced haze as I knew exactly what was happening.

The sex drive was actually 100% better, sorry tmi!

Good luck with the ttc!

sparkle101 Sat 01-Mar-14 19:47:01

Oh and no sickness (the morning sickness more than made up for that) no bloating (lost about half a stone) and no spots.

JokersGiggle Sat 01-Mar-14 20:23:42

Thanks
(i'm Sarahpatricia just with name change)
Personal question- were your periods very erratic after coming off it? (you don't have to answer if you don't want)
I used to have trouble ovulating and hoping that my periods aren't messed up too much so I can try and predict when will be ovulating (sorry about being personal lol blush

sparkle101 Sat 01-Mar-14 20:47:04

Nah that's fine, once you've given birth your dignity is non existent!!!!

My periods returned back to normal straight away, didn't disrupt them at all which was obviously very helpful with the ttc!

I've recently come off the depo injection (progesterone only) and my periods are seriously messed up with that. Haven't had one for three months after a 12 week one!

JokersGiggle Sun 02-Mar-14 00:01:37

I'm beginning to understand about no dignity from the posts on here............ Haha
Thanks for all the advice smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now